Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 4, 2011, 12:05 PM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 4, 2011, 12:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Butler County, KY, Grayson County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:13 PM CDT | TSTM WND DMG | 1 Ne Prentiss, KY | TREES BLOWN DOWN ALONG SR 269 IN PRENTISS. TIME ESTIMATED BASED ON RADAR. |
| Apr 4, 12:38 PM CDT | TORNADO | 2 N Welchs Creek, KY | AN NWS STORM SURVEY CONFIRMED AN EF1 TORNADO FIRST TOUCHED DOWN NEAR THE BUTLER AND GRAYSON COUNTY BORDER IN A FIELD IMMEDIATELY NORTH OF DOGCREEK ROAD. THE TORNADO TRAVELLED EAST ACROSS RT 79 AND DISSIPATED CLOSE TO THE INTERSECTION OF DELMAR LINDSEY LANE AND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 4, 11:34 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS53 KLMK 041705
SVRLMK
KYC031-085-183-041730-
/O.NEW.KLMK.SV.W.0062.110404T1705Z-110404T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1230 PM CDT
* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKPORT TO 7 MILES WEST OF ROCHESTER TO 12 MILES WEST OF
HUNTSVILLE...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MORGANTOWN...
MCHENRY AND BEAVER DAM...
ROB ROY AND SANDEFUR CROSSING...
MOUNT PLEASANT AND WINDY HILL...
NEAFUS AND ARNOLD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3749 8658 3731 8647 3719 8656 3719 8662
3717 8663 3711 8690 3712 8691 3713 8694
3717 8693 3718 8691 3722 8691 3727 8699
3732 8700 3737 8705
TIME...MOT...LOC 1705Z 256DEG 49KT 3732 8697 3722 8696
3713 8703
WIND...HAIL 60MPH <.50IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:13 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 4, 11:13 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT MON APR 4 2011
...MESOSCALE UPDATE #2...
WELL...A NARROW AXIS OF 65 DEW POINTS HAVE SURGED NEWD TO OWB-HNB
DUE TO STRONG SSWLY LLVL WINDS. LATEST VWP HAS 50 KTS AT 3K. MOST
OF THE AVAILABLE CAPE IS ELEVATED WITH 500 J/KG SFC CAPE AS FAR N AS
BWG. THE CAP HAS ALMOST ERODED AND A FEW PEAKS OF THE SUNSHINE
HAS FURTHER DESTABILIZE THE THE LLVLS.
1630-19Z
MAIN THREATS...DAMAGING WINDS
SPEEDS...55-75 MPH IN STRONG STORMS
LOCATION...WEST OF I 65
SECONDARY THREAT#1...HEAVY RAIN
SECONDARY THREAT#2...ISOL TORNADO ON BOWING SEGMENTS
THE 12Z SOUNDINGS HAD PWATS OF 1.1-1.3...BUT MODIFIED SOUNDINGS AND
LATEST SREF AND RUC ANALYSIS HAS PWATS OF 1.3-1.7" FROM ARLATX TO
WRN KY. THIS SUPPORTS LOCALIZED RAIN RATES OF 2"/HR OR EVEN HIGHER
WITH THE STRONGEST CELLS. THIS LEADS CREDENCE TO POSSIBLE THIS EVENT
BECOMING A MDT TO HEAVY RAIN THREAT LATE THIS AFTN AND EVENING AS
SWLY FLOW WILL PARALLEL THE FRONT. RAINFALL AMOUNTS ACROSS OUR SERN
CWA...S OF A SCOTTSVILLE TO LEX LINE.
...MESOSCALE UPDATE #1...
LATEST LAPS FORECAST SOUNDINGS ALONG WITH SPC MESOANALYSIS SHOWS
THAT CAP IS QUICKLY ERODING ACROSS OUR WESTERN CWA. COLD AIR
ADVECTION AT THE 700 MB LEVEL WILL CONTINUE TO MOVE IN AS 60 TO 70
KNOT WINDS AHEAD OF THE TROUGH AXIS OVERSPREADS THE REGION. WITH A
BRIEF CLEARING IN CLOUD COVER THIS MORNING AND DEW POINTS IN THE LOW
TO MID 60S ADVECTING INTO THE REGION ENOUGH SURFACE BASED
INSTABILITY SHOULD EXIST FOR SIZABLE DAMAGING WIND THREAT...
ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR. CURRENT
SURFACE WINDS ARE STILL SOUTHERLY LATE THIS MORNING...HOWEVER DO
EXPECT A GRADUAL VEERING IN RESPONSE TO COLD FRONT APPROACHING. THIS
WILL CREATE A MORE UNIDIRECTIONAL SHEAR PROFILE IN THE AFTERNOON
HOURS. EXPECT QLCS CONVECTIVE MODE TO CONTINUE TO ORGANIZE LATE THIS
MORNING AND EARLY AFTERNOON WITH INTENSIFYING LINE OF STORMS
IMPACTING THE I 65 CORRIDOR JUST AFTER NOON THROUGH AROUND 3 OR 4
PM. AS THE LINE MOVES EAST OF THE I 65 CORRIDOR EXPECT CONTINUED
STRENGTHENING AND ORGANIZATION. BOWING SEGMENTS WITH DAMAGING WIND
THREAT AS WELL AS AN ISOLATED TORNADO THREAT WILL LIKELY OCCUR. LINE
SHOULD IMPACT THE I 75 CORRIDOR AREA SOMETIME BETWEEN 3 PM AND 5 PM.
ALONG WITH THE SEVERE WEATHER THREAT...HEAVY RAIN THREAT WILL ALSO
BE POSSIBLE AS RAPID STORM MOTION ALLOWS SEVERAL STORMS TO TRACK
PARALLEL TO FRONTAL MOVEMENT. THIS WILL ALLOW FOR REPEATED
THUNDERSTORMS OVER THE SAME AREA. LATEST ANALYSIS OF THE MOISTURE
COLUMN SHOWS PLUME OF PWATS OVER 1.5 INCHES ADVECTING INTO WESTERN
KENTUCKY ON 50 - 60 KNOT LLJ. STILL EXPECTING WIDESPREAD 1 TO 2
INCHES IN OUR WESTERN CWA WITH 2 TO 3 INCHES EAST OF THE I 65
CORRIDOR POSSIBLE.
.SHORT TERM (TODAY AND TONIGHT)...
...SEVERE WEATHER STILL LOOKS ON TRACK FOR TODAY...
AT 7Z A COLD FRONT WAS MOVING EAST ACROSS CENTRAL MO/WESTERN IL.
THIS FRONT IS STILL ON TRACK TO MOVE EASTWARD INTO OUR AREA THIS
AFTERNOON BRINGING STRONG TO SEVERE THUNDERSTORMS. THE FIRST BATCH
OF T-STORMS MAY START IN SOUTHERN INDIANA AROUND 10-12Z THIS MORNING
ACCORDING TO THE 4Z HRRR AND TO A LESSER EXTENT IN THE 0Z
EXPERIMENTAL LOCAL WRF. THE 0Z NAM AND 21Z SREF DO NOT DEPICT THIS
EARLIER CONVECTION AS MUCH. HOWEVER...IT COULD HAPPEN ALONG A LEFT
OVER BOUNDARY WHICH IS PUSHING SE OVER SOUTHERN IL/EASTERN MO AS OF
7Z. WILL BE WATCHING THIS CLOSELY OVER NEXT FEW HOURS.
HOWEVER...THE MAIN THREAT FOR SEVERE STORMS WON/T ARRIVE UNTIL THIS
AFTERNOON IN THE 18Z TO 0Z TIME FRAME AS THE FRONT PASSES THROUGH.
A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY/MID AFTERNOON WITH
EMBEDDED INTENSE CELLULAR STRUCTURES. BULK SHEAR VALUES STILL LOOK
VERY IMPRESSIVE AND ARE IN SUPPORT OF A MAIN WIND DAMAGE THREAT.
SECONDARY THREATS WILL BE HAIL AND AN ISLD TORNADO. NOT A WHOLE LOT
OF CAPE IN HAIL GROWTH ZONE SO THAT WILL BE SOMEWHAT OF A LIMITING
FACTOR FOR HAIL. ALTHOUGH AN ISLD TORNADO CANNOT BE RULED OUT...LL
WIND SHEAR AND MOISTURE ARE LACKING ACCORDING TO MODEL SOUNDINGS.
FLASH FLOODING POTENTIAL LOOKS A LITTLE LESS AS STORMS WILL BE
MOVING PRETTY FAST. 1-2 INCHES OF QPF IS EXPECTED. HOWEVER...IN
LOCATIONS THAT MAY RECEIVE REPEATED T-STORMS...2-3 INCHES OF QPF IS
POSSIBLE WHICH MAY RESULT IN FLOODING ISSUES.
KEEP ABREAST OF THE LATEST WATCHES AND WARNINGS FOR THIS AFTERNOON
AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO.
THE FRONT WILL BLOW THROUGH THE AREA THIS EVENING WITH SOME LEFT
OVER LIGHT SHOWERS STICKING AROUND THROUGH ABOUT MIDNIGHT...THEN
EXITING SHORTLY AFTER.
WINDS...WITH GUSTS IN THE 35 TO 40 MPH RANGE OBSERVED OVER MUCH OF
THE AREA THIS MORNING...WILL GO AHEAD AND START THE WIND ADVY NOW
INSTEAD OF 10 AM EDT. SOUTHERLY WINDS WILL BE GUSTY OUTSIDE OF ANY
THUNDERSTORMS UP TO 40 TO 50 MPH TODAY.
AS FOR TEMPERATURES...THERE IS GREAT BUST POTENTIAL IN HIGHS FOR
TODAY DEPENDING ON WHEN/WHERE THE CONVECTION GETS STARTED. FOR
NOW...WILL BANK ON SOUTHERN INDIANA RAINS THIS MORNING RESULTING IN
HIGH TEMPS IN THE UPPER 60S TO LOW 70S NORTH OF THE OHIO RIVER AND
MID TO UPPER 70S SOUTH OF THE OHIO RIVER. LOWS TONIGHT WILL BE IN
THE MID 30S TO AROUND 40.
.LONG TERM (TUESDAY - MONDAY)...
OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.
WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.
BASICALLY...
COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.
&&
.AVIATION (12Z TAF ISSUANCE)...
LOW END VFR...POSSIBLY SOME MVFR CIGS THIS MORNING AS CONVECTION
ATTEMPTS TO ORGANIZE. NOT CONFIDENT ON CONVECTIVE ORGANIZATION AND
COVERAGE THIS MORNING SO WILL GO WITH VCTS AND CB...BUT THAT MIGHT
NEED UPGRADED IF CONVECTION BLOSSOMS AS THE LATEST HRRR MODEL
SUGGESTS. SOUTHERLY WINDS WILL CONTINUE TO GUST THROUGHOUT THE DAY
IN THE 35 TO 45 MPH RANGE.
THE MAIN TAF CONCERN FOR THIS FORECAST PERIOD WILL THEN TURN TO A
COLD FRONT TRACKING EAST ACROSS EASTERN MISSOURI/CENTRAL ILLINOIS AS
OF 1030Z THIS MORNING. THIS FRONT WILL MAKE IT/S WAY INTO THE TAF
SITES THIS AFTERNOON BRINGING WITH IT T-STORMS. STORM STRENGTH AND
INTENSITY WILL INCREASE THIS AFTERNOON AS THE COLD FRONT DRAWS NEAR
WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS BETWEEN ABOUT 4/17Z
TO 5/2Z. STRONG WINDS AND HAIL WILL BE THE MAIN THREATS FROM ANY
SEVERE T-STORM THAT MAY MAKE IT INTO THE TAF SITES. HAVE
HIGHLIGHTED THE STRONGER WINDS IN THIS TAF ISSUANCE BUT WILL NAIL
DOWN ANYTHING SEVERE THIS AFTERNOON AS THE STORMS APPROACH THE
TERMINALS. CIGS/VSBYS WILL LIKELY BE REDUCED TO MVFR CONDITIONS
POSSIBLY IFR IN THE STRONG STORMS AS WELL.
FROPA SHOULD OCCUR AT 23Z AT SDF...0Z AT BWG...AND 2Z AT LEX
RESPECTIVELY. WINDS WILL SHIFT TO THE WNW REMAINING GUSTY 20-25KTS
THROUGHOUT THE NIGHT. CONVECTION WILL LOSE IT/S PUNCH AFTER THE
FROPA BEING REDUCED TO POST-FRONTAL SHOWERS AND MVFR CIGS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
INZ076>079-083-084-089>092.
&&
MESOSCALE......JDG/BJS
SHORT TERM.....BJS
LONG TERM......13
AVIATION.......BJSHazardous weather outlook, Apr 4, 10:42 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1142 AM EDT MON APR 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS. STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING. OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND GUSTS...OR HAIL TODAY AND TONIGHT. AML/BJS
In the hours before
Special weather statement, Apr 4, 9:56 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT MON APR 4 2011
KYZ024-026-027-041515-
BRECKINRIDGE-GRAYSON-OHIO-
956 AM CDT MON APR 4 2011
...THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH OVER OHIO COUNTY...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF HARTFORD...AND MOVING NORTHEAST AT
60 MPH.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
PENNY SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.
THE STORM WILL AFFECT THE TOWNS OF DUNDEE...SHREVE...OLATON...
DEMPSTER...GLEN DEAN...AND NEARBY COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3768 8670 3766 8663 3771 8664 3779 8643
3761 8627 3760 8628 3745 8686 3760 8691
TIME...MOT...LOC 1452Z 246DEG 57KT 3756 8677
TWFSpecial weather statement, Apr 4, 10:51 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT MON APR 4 2011
INZ076-083-084-089-090-KYZ023>025-041615-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-ORANGE-PERRY-
1151 AM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...
AT 1142 AM EDT/1042 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF JASPER TO DALE TO 9 MILES NORTHEAST OF WHITESVILLE...AND
MOVING NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL IMPACT JASPER...TELL CITY...PAOLI...ENGLISH...
HAWESVILLE AND HARDINSBURG BY 1215 PM EDT OR 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3852 8700 3850 8695 3853 8685
3853 8670 3864 8669 3869 8640 3838 8631
3822 8622 3782 8607 3766 8666 3772 8680
3794 8695 3799 8686 3801 8678 3810 8679
3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 1545Z 255DEG 67KT 3851 8698 3823 8698
3775 8665
DKSpecial weather statement, Apr 4, 11:21 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 PM EDT MON APR 4 2011
INZ077>079-084-090>092-041645-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-SCOTT-WASHINGTON-
1221 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF PAOLI TO 11 MILES WEST OF CORYDON...AND MOVING NORTHEAST AT 65
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
CORYDON...
SHORTS CORNER AND PLATTSBURG...
HARRISTOWN AND PUMPKIN CENTER...
LITTLE YORK AND BUNKER HILL...
MEMPHIS AND SELLERSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3853 8545 3810 8629 3816 8631 3876 8630
3879 8622 3878 8617 3879 8609 3875 8599
3876 8592 3873 8587 3881 8581 3883 8574
3883 8565 3889 8558 3889 8556 3892 8555
3892 8544
TIME...MOT...LOC 1620Z 241DEG 69KT 3873 8619 3823 8619
DKSpecial weather statement, Apr 4, 11:22 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 PM EDT MON APR 4 2011
KYZ026-027-041645-
GRAYSON-OHIO-
1122 AM CDT MON APR 4 2011
...THUNDERSTORMS WITH HEAVY RAIN...DIME SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH HEADED TOWARD OHIO COUNTY...
AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
LIVERMORE TO 12 MILES SOUTHEAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 65 MPH.
CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
DIME SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THESE STORMS.
TOWNS AFFECTED INCLUDE BEAVER DAM...BUFORD...AND HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3748 8713 3754 8708 3762 8698 3765 8687
3771 8677 3763 8664 3757 8661 3758 8657
3750 8644 3731 8676 3733 8681 3730 8682
3721 8691 3727 8699 3732 8700 3736 8704
3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 1619Z 242DEG 69KT 3744 8716 3726 8684
TWFSpecial weather statement, Apr 4, 11:47 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT MON APR 4 2011
INZ077>079-084-089>092-KYZ025-041715-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-MEADE-PERRY-SCOTT-WASHINGTON-
1247 PM EDT MON APR 4 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 TO
50 MPH WINDS...
AT 1243 PM EDT/1143 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF BROWNSTOWN TO TELL CITY...AND MOVING EAST AT 65 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
SCOTTSBURG...
SALEM...
NEW ALBANY...
CORYDON...
CEDAR FLAT AND BEECHLAND...
DUPONT AND CHESTNUT HILL...
GEORGETOWN AND MADISON MUNICIPAL AIRPORT...
ROLLING HILLS AND MANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3892 8521 3884 8521 3873 8536 3873 8544
3856 8547 3846 8556 3843 8563 3829 8570
3828 8582 3824 8585 3803 8648 3805 8650
3801 8653 3793 8678 3839 8631 3876 8599
3873 8587 3881 8581 3883 8565 3892 8552
TIME...MOT...LOC 1647Z 249DEG 89KT 3877 8587 3804 8659
DKSpecial weather statement, Apr 4, 12:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 PM EDT MON APR 4 2011
KYZ023-024-026-027-061-070>072-041745-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-SIMPSON-WARREN-
1201 PM CDT MON APR 4 2011
...STRONG THUNDERSTORM WITH MODERATE TO HEAVY RAINFALL...AND
DANGEROUS LIGHTNING...
STORMS WILL CONTINUE TO INCREASE IN INTENSITY AS THE EARLY TO MID
AFTERNOON MOVES ALONG.
AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS FROM OHIO TO BUTLER TO LOGAN COUNTIES.
THESE CELLS ARE MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
HARTFORD...
HARDINSBURG...
READY AND TILFORD...
PETH AND MILLWOOD...
LILAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OR WILL SOON BE OCCURRING. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3751 8711 3763 8696 3767 8684 3783 8687
3782 8692 3783 8692 3790 8628 3786 8623
3732 8641 3732 8647 3724 8644 3665 8664
3665 8707 3707 8707 3708 8694 3712 8691
3713 8694 3722 8691 3736 8709 3733 8711
TIME...MOT...LOC 1657Z 235DEG 65KT 3728 8665
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:04 PM CDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 18 hr |
| Apr 4, 9:56 AM CDT | Special Weather Statement | LMK | Breckinridge, Ohio | 19 min |
| Apr 4, 10:51 AM CDT | Special Weather Statement | LMK | Breckinridge, Hancock, Meade | 24 min |
| Apr 4, 11:22 AM CDT | Special Weather Statement | LMK | Ohio | 23 min |
| Apr 4, 11:38 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 22 min |
| Apr 4, 11:52 AM CDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| Apr 4, 12:01 PM CDT | Special Weather Statement | LMK | Breckinridge, Butler, Hancock, Logan, Ohio | 44 min |
| Apr 4, 12:06 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 24 min |
| Apr 4, 12:16 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 29 min |
| Apr 4, 12:17 PM CDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 13 min |
| Apr 4, 12:22 PM CDT | Tornado Warning | LMK | Butler, Logan, Warren | 23 min |
| Apr 4, 12:23 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Meade | 22 min |
| Apr 4, 12:26 PM CDT | Tornado Warning | LMK | Logan, Simpson | 34 min |
| Apr 4, 12:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 33 min |
| Apr 4, 12:29 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Butler, Grayson, Hancock, Logan, Meade and 1 more | 5 hr |
| Apr 4, 12:32 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 43 min |
| Apr 4, 12:32 PM CDT | Tornado Warning | LMK | Butler, Grayson | 28 min |
| Apr 4, 12:43 PM CDT | Tornado Warning | LMK | Butler, Edmonson, Grayson, Hart, Warren | 32 min |
| Apr 4, 12:46 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Logan, Simpson, Warren | 44 min |
| Apr 4, 12:48 PM CDT | Tornado Warning | LMK | Logan, Simpson | 27 min |
| Apr 4, 12:55 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 35 min |
| Apr 4, 1:03 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 1 more | 27 min |
| Apr 4, 1:06 PM CDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby | 24 min |
| Apr 4, 1:10 PM CDT | Areal Flood Advisory | LMK | Bullitt, Edmonson, Hardin, Hart, Jefferson, Warren | 4 hr |
| Apr 4, 1:10 PM CDT | Tornado Warning | LMK | Green, Hart, Larue, Marion, Taylor | 35 min |
| Apr 4, 1:18 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Shelby, Spencer, Washington | 27 min |
| Apr 4, 1:32 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Green, Hart, Metcalfe and 2 more | 43 min |
| Apr 4, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Mercer, Washington | 23 min |
| Apr 4, 1:46 PM CDT | Tornado Warning | LMK | Marion | 29 min |
| Apr 4, 1:58 PM CDT | Special Weather Statement | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 47 min |
| Apr 4, 2:03 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Mercer, Woodford | 27 min |
| Apr 4, 2:15 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Green | 3 hr |
| Apr 4, 2:21 PM CDT | Areal Flood Advisory | LMK | Simpson | 3 hr |
| Apr 4, 2:22 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 23 min |
| Apr 4, 2:25 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more | 65 min |
| Apr 4, 2:47 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Metcalfe, Monroe, Russell | 43 min |
| Apr 4, 2:53 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 37 min |
| Apr 4, 3:03 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Russell | 27 min |
| Apr 4, 3:06 PM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 24 min |
| Apr 4, 3:15 PM CDT | Areal Flood Advisory | LMK | Boyle, Casey, Larue, Marion, Mercer, Nelson and 3 more | 2 hr |
| Apr 4, 3:30 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.